anxiety/ muscle weakness. anti anxiety ed

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

mish4464
Regular Member


Date Joined Feb 2005
Total Posts : 65
   Posted 2/7/2008 8:23 AM (GMT -7)   
Hi-
Have any of you ever exerienced muscle weakness/fatigue from anxiety or depression? You may have seen my post in other groups here. Since feb 07 i have had muscle weakness and short of breath. dr said it was asthma, but i dont think so. breathing is fine now, but still have muscle weakness. i have been taking xanax and it sees to be helping at times or making me less weak.
in feb i stopped smoking. i smoked for 17 yrs to help with my anxiety. could this be stress/anxiety? i havent been on meds in 3 yrs. i am afraid to try any that will make me gain more weight. i have ocd and depression too. can anyone relate to anxiety and muscle weakness and recommend a good medicaine to try without wweight gain as side effect??
 
~mish

Panike
Veteran Member


Date Joined Jan 2008
Total Posts : 505
   Posted 2/7/2008 8:44 AM (GMT -7)   
Mish unfortunately with alot of the SRI's you get the weight gain but i've learned to look at it this way.You can be skinny and miserable or chubby and happy. It's kind of like a trade off! Sometimes you have to give up something to get something and vise versa. But i know there are some meds out there that dont cause weight gain although i'm not sure what they are,that would be something you would have to discuss with a P Doc.And to answer your question,yes i have had muscle weakness and muscle pain due to P/A and depression. Depression not only hurts mentally it can hurt physically too!! I also get the weakness too! You know some meds will give you those side effects. You will probably have to tell your doctor the symtoms you are feeling and let him know your feelings about the weight gain.I dont like being on meds either because of the side effects but i have to deal with it if i want to feel better in the long run. Ask your doctor about the med cymbalta,i've seen commercials about it. They say its suppose to help with the emotional and physical symtoms of depression.I really hope you feel better!!! Feel free to post anytime.There is always someone here to help!

mish4464
Regular Member


Date Joined Feb 2005
Total Posts : 65
   Posted 2/7/2008 8:52 AM (GMT -7)   
thank you for your reply. for a year now i have been in denile about the muscle weaknes happening from stress/ depression. i am glad you were able to verify that for me:-) i need to do something about it. for 3yrs i have been trying homeopathy for this- just havent found theright one yet. i fear the weight gain because i have an eating disorder too. i am way past my highest weight and i am getting married in oct. i have to get 50 lbs off before then, not gain.
i will talk to my dr abou tthis:-)
 
thanks,
mish

Panike
Veteran Member


Date Joined Jan 2008
Total Posts : 505
   Posted 2/7/2008 9:16 AM (GMT -7)   
CONGRAGULATIONS O GETTING MARRIED!!!!!! I've been married now for almost 8 years it's nice but it can also be challenging!!! But for the most part it's nice! I'm sorry i didn't know you had an eating disorder,I hope i didn't affend you in any way. Believe me i know how it is about not wanting to be over weight for your big day!!! I hope your doctor can offer you something that will not cause weight gain.GOOD LUCK MISH!!!!!

stkitt
Forum Moderator


Date Joined Apr 2007
Total Posts : 32602
   Posted 2/7/2008 10:19 AM (GMT -7)   

Hi mish,

Wow, tough question and I am still looking for the answer.  Perhaps your best route to go would be using the antianxiety meds and hold on the AD for now.    WELLBUTRIN XL is the only one that claims low risk for weight gain and low risk for sexual side effects.

Please see your physician and talk about the meds.  Remember you are your own best advocate.  Keep posting.

Have you tried the CBT therapy for your OCD and anxiety?  Members that have used it love it.

Hugs

Kitt


mish4464
Regular Member


Date Joined Feb 2005
Total Posts : 65
   Posted 2/7/2008 1:05 PM (GMT -7)   
thank you both for your reply and the congrats!!
 
oh no- you didnt offend me at all. i normally wouldnt mind if i gained a ittle, but this summer they said i had asthmas and gave me three weeks of prednisone. i gained about 15 lbs i 1.5 weeks. i totally relapsed.
i only tried CBT when i was on paxil i havent tried it without meds yet. i should try it.
i have to do something - the wedding planning is gonna kill me
 
 

Gaylehenry0924
New Member


Date Joined Sep 2007
Total Posts : 13
   Posted 2/7/2008 1:56 PM (GMT -7)   
Hi, yes, yes, yes, I do get the muscle weakness while having a attack, and it scares the heck out of me. I want to know, has anyone ever tried the book PanicAway??

mish4464
Regular Member


Date Joined Feb 2005
Total Posts : 65
   Posted 2/7/2008 2:11 PM (GMT -7)   
i have had it constant since feb.. except when i had a steroid injection, took prenisone, or now the xanax helps. i cant even lift my arms or chew my food. is your like that?
i never heard of that book- is it good? i will look into it
New Topic Post Reply Printable Version
Forum Information
Currently it is Wednesday, December 07, 2016 11:01 PM (GMT -7)
There are a total of 2,734,515 posts in 301,218 threads.
View Active Threads


Who's Online
This forum has 151336 registered members. Please welcome our newest member, depressionexam.
250 Guest(s), 8 Registered Member(s) are currently online.  Details
0311, depressionexam, robby vieira, gitane44, AnnabelleLee, Stetsonva, puppylover, julymorning


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer